It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Heart Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 05-16-2005, 07:59 PM   #1
Veteran
(female)
 
Join Date: Aug 2004
Posts: 333
Live-Life-to-Love HB User
Withdrawal from Toprol XL?

Has anyone had problems getting off Toprol XL? I'm on a low dosage (25mg) and cannot seem to get off without feeling dizzy, anxious, overall feeling of doom and chest pain. I know it's not anxiety.

I can see side effects while on the pill but withdrawal syptoms after? Is this normal?

 
Old 05-16-2005, 10:41 PM   #2
Member
(female)
 
Join Date: Mar 2005
Posts: 51
aeq777 HB User
Re: Withdrawal from Toprol XL?

Hi Elda,
Can I ask why you are stopping this medicine? I was put on Toprol-XL 50mg on Friday and I am not feeling right on it.
I'm getting chest pains when excercising and shortness of breath at other times. Did you experience that?
Willdo is right gradully withdrawl from it. I have read too it can cause a heart attack or stoke by stopping it quickly.
Hope you feel better soon.

 
Sponsors Lightbulb
   
Old 05-17-2005, 07:08 PM   #3
Veteran
(female)
 
Join Date: Aug 2004
Posts: 333
Live-Life-to-Love HB User
Re: Withdrawal from Toprol XL?

I had frequent episodes of a rapid heart, high blood pressure and anxiety that lead me start taking Toprol in October. In March when I went to my cardiologist I told him I had not had an episode since I started toprol and if I could stop the drug. I really don't like taking any medicine at all! He said yes, but it must be gradual. He suggested I skip every other day for two weeks.

The first day I lasted 5 hours before I had chest pain, rapid heart, felt faint etc. The second day it was the same. Someone told me to try to take 1/2 a pill for two weeks, then do the every other day schedule after that. That didn't work either.

Am I going through withdrawal from the drug or are my original symptoms coming back with a vengence?

I'm only 39 and don't want to be on this medicine for the rest of my life. This is crazy.

 
Old 05-17-2005, 08:09 PM   #4
Member
(female)
 
Join Date: Mar 2005
Posts: 51
aeq777 HB User
Re: Withdrawal from Toprol XL?

Hi Elda,
I'm with you on taking medicine. I don't like taking anything either but I know I need something to help with whats going on but I don't think this is the medicine for me. I don't feel good on it.

I go back to the cardiologist on the 25th and I will ask if I can go off it.
I would call the doctor and ask if it is normal to have all those symptoms from withdrawl.

Good luck to you. I wish you well!!

 
Old 07-30-2005, 07:51 AM   #5
Newbie
(female)
 
Join Date: Jul 2005
Posts: 1
Momofoneson HB User
Re: Withdrawal from Toprol XL?

I had only been on toprol for 2 days, by the third morning I was having ALL of the side effects. They took me off it and I have been withdrawing for 3 days. I am feeling better now and for the first time my pulse and bp have been constant. I believe my episode was caused by hypoglycemia, ended up in the ER where they put me on lopressor and then my doc put me on the toprol. I am wondering how long it will take after only 2 days of getting it out of my system, I can't stand this feeling. As of today, 4 days after taking the drug, I am still having side effects. They wanted to put me on 50mg and I only took half of the tab for 2 days. I cannot imagin what would happen if I had takent eh 50mg. They should have looked for the reason for it instead of just giving out drugs. I am sure it was hypoglycemia.

Last edited by Momofoneson; 07-30-2005 at 07:55 AM. Reason: To add something

 
The Following User Says Thank You to Momofoneson For This Useful Post:
charlene44 (03-15-2012)
Old 07-30-2005, 03:23 PM   #6
Member
(female)
 
Join Date: Jun 2005
Posts: 53
Caroliz HB User
Re: Withdrawal from Toprol XL?

Quote:
Originally Posted by Momofoneson
I had only been on toprol for 2 days, by the third morning I was having ALL of the side effects. They took me off it and I have been withdrawing for 3 days. I am feeling better now and for the first time my pulse and bp have been constant. I believe my episode was caused by hypoglycemia, ended up in the ER where they put me on lopressor and then my doc put me on the toprol. I am wondering how long it will take after only 2 days of getting it out of my system, I can't stand this feeling. As of today, 4 days after taking the drug, I am still having side effects. They wanted to put me on 50mg and I only took half of the tab for 2 days. I cannot imagin what would happen if I had takent eh 50mg. They should have looked for the reason for it instead of just giving out drugs. I am sure it was hypoglycemia.

I saw a new cardio doctor at a large heart clinic and gave him my list of meds. He immediatley took me off TopolXL 50 mg and put me on Tenormin (brand name) 25mg. He said Topol was an awful med. Did not ask him why...

 
Old 01-04-2006, 04:43 PM   #7
Newbie
 
Join Date: Apr 2004
Posts: 5
shirleyr HB User
Smile Re: Withdrawal from Toprol XL?

Was interested to read about withdrawing from Toprol-XL. I was put on 50 mg about 8 weeks ago for hypertension. I had so many side effects I took myself off it gradually over a period of 2 weeks. I took 37-1/2 mg for 4 days, 25 mg for 4 days, 12-1/2 mg for 6 days, then nothing. I don't seem to have any problems other than my bp went up a bit but I am on another drug for that also. My side effects on Toprol-xl was tiredness, dizziness, and weird dreams. I didn't want to do anything but just sit. Everytime I got up I nearly fell flat on my face from dizziness. Couldn't take that so decided I could do without the Toprol. Several years ago I had taken a Beta Blocker so I should have known better. Oh well.

 
Old 01-05-2006, 10:09 PM   #8
Newbie
(female)
 
Join Date: Jan 2006
Posts: 2
Amanda1028 HB User
Re: Withdrawal from Toprol XL?

Hi. I am a 23 year old female. I have been on Toprol XL 100 mg since 1998. I was a freshman in High School and I was at registration and all of a sudden felt dizzy and fainted. I then went to the doctor and they did an EKG and said that they couldn't read it. The lines were all over the place. So they sent me to the hospital to get a 24 hour holter monitor put on. Then a couple days later I was on Toprol.

But I was told by my doctor to never get off this medicine. It doesn't matter if you have a few good days where nothing happens. The first week that I was on the medicine I didn't feel good at all. I was tired all the time and my appetite was curved.

If I were you I would get a second opinion about getting off this medicine. Good Luck.

Amanda

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
do you get withdrawal after 4 days of taking toprol medication msaleh Heart Disorders 0 04-15-2009 07:14 PM
very long term use of Cardura and withdrawal. kat4show High & Low Blood Pressure 4 09-03-2007 10:03 AM
Ultracet Withdrawal And Palpitations BH2004 Addiction & Recovery 7 03-02-2005 10:38 PM
Another Toprol question! DAnn73 High & Low Blood Pressure 19 12-10-2004 05:06 PM
Toprol XL and Verapamil? Nitehawk High & Low Blood Pressure 10 06-14-2004 05:33 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



Machaon (78), Vyking (50), sjb (25), JJ (22), ladybud (18), started04 (15), rosier (9), Beefsteak (8), cvcman (8), Fizzickle (6)

Site Wide Totals

teteri66 (1180), MSJayhawk (1015), Apollo123 (911), Titchou (861), janewhite1 (823), Gabriel (763), ladybud (758), midwest1 (671), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 04:08 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!